It can be a side effect -
When I started on it, I started on 25 mg twice a day, and worked my way up to 50 mg twice a day. It might just be the dose is too high at once, but you definitely need to contact your doctor.
The typical migraine dose is 50 mg twice a day. https://www.medicinenet.com/topiramate/article.htm#what_is_the_dosage_for_topiramate?
If you continue on it, expect some side effects. Carbonated drinks will taste awful - like really bad, some foods may taste different, you may get this weird double vision thing that seems like an image kinda floats in your eyes after you turn away from it (this only happens to me in the mornings when I just wake up), or a tingling sensation in your hands or feet (I had this if I took a 50 mg pill, but if I take 2 25mg pills, I don't).
It has helped SO much though. Talk to your doctor. Maybe you need to take 25 mg in the morning and evening for a bit. Let me know what happens. :)